A note on the Hodges-Lehmann estimator and the logistic distribution

Gabriela Damilano, Pedro Puig

Research output: Contribution to journalArticleResearchpeer-review

1 Citation (Scopus)

Abstract

It is well known that the Hodges-Lehmann estimator is asymptotically efficient for the location parameter of the logistic distribution. In this article we give a simple and direct proof that this property also characterizes the logistic between all the symmetric location distributions under mild conditions. Using pseudolikelihood, we also show how to find from the Hodges-Lehmann estimator an asymptotically efficient estimator of the scale parameter of the logistic distribution.
Original languageEnglish
Pages (from-to)257-261
JournalCommunications in Statistics - Theory and Methods
Volume35
DOIs
Publication statusPublished - 1 Mar 2006

Keywords

  • Asymptotically efficient estimator
  • Characterization of distributions
  • Location and scale models
  • Pseudolikelihood
  • Symmetric location models

Fingerprint Dive into the research topics of 'A note on the Hodges-Lehmann estimator and the logistic distribution'. Together they form a unique fingerprint.

Cite this